Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 67, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2000, 9:36 PM CDT for Crosby County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 29, 2000, 9:36 PM CDT (02:36 UTC)
- Expired
- Apr 29, 2000, 10:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Crosby County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 6:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2063 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 20.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 300237 SVRLBB TXC107-300315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 936 PM CDT SAT APR 29 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CROSBY COUNTY IN TEXAS * UNTIL 1015 PM CDT * AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS 6 MILES NORTHWEST OF WHITE RIVER LAKE...OR ABOUT 8 MILES SOUTHEAST OF CROSBYTON...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... CROSBYTON... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE IN SEVERE THUNDERSTORMS. STAY IN,SIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3340 10132 3340 10106 3383 10105 3383 10123
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:35 PM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Apr 29, 3:35 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 335 PM CDT SAT APR 29 2000 SEVERAL PLAUSIBLE SCENARIOS MAY PLAY OUT THIS FORECAST DEPENDING ON EVOLUTION OF MESOSCALE FEATURES. LARGE SCALE PATTERN APPEARS FAVORABLE FOR CONVECTION NEXT SEVERAL DAYS WITH UPPER LOW VICINITY OF NORTHERN ARIZONA AT THIS TIME FORECAST TO GRADUALLY MOVE EAST AND BECOME SOMEWHAT CUTOFF OVER THE NORTHERN TEXAS PANHANDLE. CONVECTION MAY DEVELOP LATER THIS AFTERNOON/EVENING NEAR OLD OUTFLOW BOUNDARY NICELY SEEN ON VISIBLE SATELLITE IMAGERY. BELIEVE MOST LIKELY SCENARIO IS THAT CONVECTION WILL DEVELOP TONIGHT ALONG DRYLINE... NOW ALONG THE TX/NM BORDER...AS NOSE OF UPPER JET MOVES CLOSER TO WEST TEXAS. WITH UPPER LOW STILL TO OUR WEST DO NOT BELIEVE DRYLINE WILL PUNCH EASTWARD TOO FAR ON SUNDAY. MOISTURE/INSTABILITY/LIFT WILL STILL BE FAVORABLE FOR CONVECTION SUNDAY INTO MONDAY AGAIN DEPENDING ON LOCATION OF MESOSCALE BOUNDARIES. JET DYNAMICS EXPECTED TO BECOME MORE OF A FACTOR SUNDAY INTO MONDAY. COLD FRONT ALSO EXPECTED TO BE A FACTOR SUNDAY NIGHT INTO MONDAY. WILL KEEP A MENTION OF THUNDERSTORMS IN EXTENDED DUE TO PROXIMITY OF SLOW MOVING UPPER LOW. FRIONA/TULIA 54/78/48/68 5433 CHILDRESS 60/78/53/71 6464 BROWNFIELD/LUBBOCK 57/82/52/72 5344 ASPERMONT 63/84/58/75 6464 .LBB...NONE. GLP
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 60 min |
| Apr 29, 7:38 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 52 min |
| Apr 29, 7:45 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 45 min |
| Apr 29, 8:11 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 49 min |
| Apr 29, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 46 min |
| Apr 29, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 45 min |
| Apr 29, 8:39 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 51 min |
| Apr 29, 8:58 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 62 min |
| Apr 29, 9:04 PM CDT | Flash Flood Warning | LUB | Kent | 116 min |
| Apr 29, 9:10 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 50 min |
| Apr 29, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 62 min |
| Apr 29, 10:07 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 53 min |
| Apr 29, 10:11 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 49 min |
| Apr 29, 10:21 PM CDT | Tornado Warning | LUB | Dickens | 24 min |
| Apr 29, 10:31 PM CDT | Tornado Warning | LUB | Kent, Stonewall | 59 min |
| Apr 29, 10:56 PM CDT | Tornado Warning | LUB | Dickens | 64 min |
| Apr 29, 11:30 PM CDT | Tornado Warning | LUB | Stonewall | 60 min |
| Apr 29, 11:44 PM CDT | Flash Flood Warning | LUB | Stonewall | 3 hr |
| Apr 30, 2:36 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 39 min |
| Apr 30, 4:39 AM CDT | Severe Thunderstorm Warning | LUB | Childress | 51 min |
| Apr 30, 9:20 AM CDT | Flash Flood Warning | LUB | Childress, Hall | 3 hr |
| Apr 30, 1:29 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 46 min |
| Apr 30, 2:05 PM CDT | Tornado Warning | LUB | Motley | 40 min |
| Apr 30, 2:15 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 30 min |
| Apr 30, 2:25 PM CDT | Severe Thunderstorm Warning | LUB | King | 35 min |
| Apr 30, 2:36 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 54 min |
| Apr 30, 2:57 PM CDT | Severe Thunderstorm Warning | LUB | King | 48 min |
| Apr 30, 3:12 PM CDT | Tornado Warning | LUB | Cottle, King | 28 min |
| Apr 30, 3:40 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 35 min |
| Apr 30, 5:08 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 52 min |
| Apr 30, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 25 min |
| Apr 30, 6:33 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.